# SDR CA050105004

- Difficulty date: December 15, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 12,804 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKEOFF THE LT ENGINE ENCOUNTERED RPM FLUCTUATIONS, THE AIRCRAFT RETURNED TO THE AIRPORT. AFTER SOME DISCUSSION WITH THE MECHANICS, THE PILOTS DRAINED THE AIRCRAFT AGAIN AND CARRIED OUT A GROUND RUN. EVERYTHING RETURNED TO NORMAL. THE AIRCRAFT DEPARTED RIGHT AFTER THE TANKS WERE FILLED.  WHEN THE AIRCRAFT RETURNED TO BASE, WE VERIFIED AND CLEANED ALL THE INJECTORS AND DRAINED THE AIRCRAFT, ALL THE ENGINE FUEL LINES WERE PURGED AS WELL. THERE WAS NO WATER IN THE TANKS AND NO INJECTORS WERE CLOGGED.
